My father has Ischemic Heart Disease and is on many different medications. I was recently made aware of Q10 and Statin medicines. My father takes Lovastatin, Plavix, Lopressor, Lasix, Zestril, and a few others and also Fish oil. I know he should consult his doctor before starting or stopping any medicines, I just wanted to get some opinions about stopping Lovastatin and taking Q10. My father has many leg cramps and foot arch cramps. What is your opinion of the Q10 ? My Father also has PAD not to mention 4 back surgeries, open heart 5 by pass, 5.5 aortic anurysim. If you could give me any information about the Q10 I would greatly appreciate it.
It is hard to give you an accurate assessment of the situation over the internet without meeting your father and evaluating him in person, but I can give you some general advice.
Cramping is a known side effect of statins and Coenzyme Q 10(CoQ10) has been shown in small studies to help with this. However, that being said the evidence to support this practice is not very strong.
Leg cramps or foot cramps may also be due to peripheral arterial disease and this must be evaluated before statins are stopped.
In any case, you can discuss with your doctor about giving your father a trial of CoQ10. Generally doses are 300 mg once daily and it may or may not help the leg cramps. Clearly, statins are important for your father and if CoQ10 will help him take statins, it is certainly worth it.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.